EconPapers    
Economics at your fingertips  
 

A three-dimensional risk-return relationship based upon the inefficiency of a portfolio: derivation and implications

George Diacogiannis

The European Journal of Finance, 1999, vol. 5, issue 3, 225-235

Abstract: This paper derives a three-dimensional risk-return relationship employing a set of risky securities and a portfolio that is located inside the minimum-variance boundary of these securities. More specifically, it is proved that the inefficiency of a portfolio that has an expected return greater than the expected return of the global minimum variance portfolio, is a necessary and sufficient condition for expressing the expected return on any security under consideration as an exact linear function of its relative risk in that portfolio and an additional risk associated with moving inside the boundary portfolio set. Then two implications of the theoretical results are discussed, one related to the cost of equity capital and another related to past tests of the capital asset pricing model.

Keywords: Risk-return Relationship; Inefficient Index; Cost Of Equity Capital (search for similar items in EconPapers)
Date: 1999
References: View references in EconPapers View complete reference list from CitEc
Citations: View citations in EconPapers (2)

Downloads: (external link)
http://www.tandfonline.com/doi/abs/10.1080/135184799337064 (text/html)
Access to full text is restricted to subscribers.

Related works:
This item may be available elsewhere in EconPapers: Search for items with the same title.

Export reference: BibTeX RIS (EndNote, ProCite, RefMan) HTML/Text

Persistent link: https://EconPapers.repec.org/RePEc:taf:eurjfi:v:5:y:1999:i:3:p:225-235

Ordering information: This journal article can be ordered from
http://www.tandfonline.com/pricing/journal/REJF20

DOI: 10.1080/135184799337064

Access Statistics for this article

The European Journal of Finance is currently edited by Chris Adcock

More articles in The European Journal of Finance from Taylor & Francis Journals
Bibliographic data for series maintained by Chris Longhurst ().

 
Page updated 2025-03-20
Handle: RePEc:taf:eurjfi:v:5:y:1999:i:3:p:225-235